Alert archive / Missouri / Special Weather Statements in 2020

Special Weather Statement, NWS Kansas City, MO

March 28, 2020Carroll County, Lafayette County, Saline County, Missouri

NWS Kansas City, MO issued this special weather statement at Mar 28, 2020, 7:37 AM CDT for Carroll County, Lafayette County, Saline County, Missouri. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2020, 7:37 AM CDT (12:37 UTC)
Expired
Mar 28, 2020, 8:30 AM CDT
In force
53 min
Issued by
NWS Kansas City, MO

Counties Carroll County, MO, Lafayette County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 66 km from the middle of the area, began a volume at 12:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 0.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2020-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 303 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2020-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 359 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
303 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
508 m above ground
0-6 km bulk shear
98 kt
0-1 km storm-relative helicity
359 m²/s²
0-3 km storm-relative helicity
416 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted.

158 
WWUS83 KEAX 281237
SPSEAX

Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
737 AM CDT Sat Mar 28 2020
 
MOZ030-031-038-039-044-045-281330-
Ray MO-Carroll MO-Johnson MO-Saline MO-Lafayette MO-Pettis MO-
737 AM CDT Sat Mar 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PETTIS...
SOUTHEASTERN RAY...CARROLL...SALINE...LAFAYETTE AND NORTHEASTERN
JOHNSON COUNTIES UNTIL 830 AM CDT...

At 737 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Concordia, moving northeast at 50 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Warrensburg, Marshall, Odessa, Higginsville, Lexington, Carrollton,
Concordia, Slater, Sweet Springs, Waverly, Norborne, Corder, Alma,
Bosworth, Malta Bend, Blackburn, Mayview, Wakenda, Emma and Miami.

This includes Interstate 70 in Missouri between mile markers 34 and
74.
 
LAT...LON 3874 9369 3903 9405 3956 9344 3914 9294
TIME...MOT...LOC 1237Z 233DEG 45KT 3892 9370 

$$

Barham

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Mar 28, 6:17 AM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Mar 28, 6:17 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
617 AM CDT Sat Mar 28 2020

.Update...
Issued at 435 AM CDT SAT MAR 28 2020

As dry line/front approaches from central Oklahoma through
southeast Kansas will update the forecast to account for strong
storms to develop in the area mainly from eastern Jackson county
to the northeast towards Kirksville. These storms will move
quickly between around 7am to 10am across the area. Believe they
will remain elevated so the main threat will be small hail but
there is a chance of strong winds as well.

&&

.Discussion...
Issued at 400 AM CDT SAT MAR 28 2020

Dense fog affecting the I-35 corridor should burn off with sunrise
and drier air moving into the CWA.

Main concern today will be wind as strong synoptic system moves
through the area dragging steep gradient flow winds of up to 40Kts
to the surface.

Precipitation has moved out of the area as well-developed dry
slot moves in. A quasi- stationary boundary is draped across
central Missouri will move north as a warm front given the deep
low moving out of the central plains towards the Great Lakes.
Momentum transfer in the dry slot will mix winds down from 7Kft to
the surface, so a wind advisory is in order for the western zones
through 6pm. As the colder air works in from the northwest this
evening through tonight we may need to either extend the wind
advisory or issue a new one as the surface wind will pick up again
this evening in the northern tier of counties. Temperatures will
be mild today in the low to middle 70s. The cooler air will move
into the region late tonight behind the cold front and so max
temps on Sunday will be around 10 degrees cooler but with sunny
skies and less wind, Sunday will be a decent day.

Weak ridging moves into the area on Monday and temperatures warm
to around 70F. The next trof to affect the region will move out of
the rockies and looks to be progressive and weaker compared to
the weekend system so we could see some showers and maybe a rumble
of thunder by Tuesday morning. Most of the energy and moisture
looks to stay south of area so QPF should not be a problem.

By Tuesday night we will see our flow aloft turn anti-cyclonic for
the first time a while. This will usher in some cooler air still
and chance of showers Wednesday. Highs will be in the middle 50s
to around 60F remainder of the week with just a slight chance of
showers as a few shortwave trofs move through the northwest flow.

&&

.Aviation...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 615 AM CDT SAT MAR 28 2020

Dense fog over KMCI keeping vsby VLIFR belo 1/4SM and cigs also
OVC002 with some improvement at the rest of the terminals. Fast
moving storms to impact the area from southern portion of KC metro
to the northeast will be through the area by around 15Z. After
these storms move through the winds will be southwest with gusts
to 35kts and will remain above 30kts into the evening.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Wind Advisory from 11 AM this morning to 7 PM CDT this evening
     for KSZ025-057-060-102>105.

     Dense Fog Advisory until 10 AM CDT this morning for KSZ103>105.

MO...Wind Advisory from 11 AM this morning to 7 PM CDT this evening
     for MOZ002>005-011>014-020>022-028>030-037-038-043-044-053-
     054.

     Dense Fog Advisory until 10 AM CDT this morning for MOZ003>008-
     013>016-021>023-028>030-037.

&&

Update...Adolphson
Discussion...Adolphson
Aviation...Adolphson
Hazardous weather outlook, Mar 28, 5:08 AM CDT, 2 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
508 AM CDT Sat Mar 28 2020

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-291015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
508 AM CDT Sat Mar 28 2020

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Fog with visibilities below a half a mile have formed up along the
I35 corridor this morning. This fog will likely last until a line of
strong to severe storms pushes into the region from the southwest.
The main severe weather impacts will be large hail with damaging
winds possible south of HWY 50. These storms will push very quickly
through the area to the east by 10 to 11AM. As the fog lifts, strong
winds will pick up with gusts up near 45mph today expected over most
of the region, especially over western Missouri and eastern Kansas.
Another round of severe weather is possible later this afternoon over
central Missouri which may have all hazards possible for 1-2 hours
before this system quickly moves to the east leaving high winds
throughout the evening into Sunday.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Sunday through Friday

 High winds will stick around early Sunday but will finally settle
down by the early afternoon. Rain will move back into the area
Tuesday, but severe weather potential looks low.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Mar 28, 2:13 AM CDT, 5 hours 24 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
213 AM CDT Sat Mar 28 2020

MOZ001-002-280800-
Atchison MO-Nodaway MO-
213 AM CDT Sat Mar 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON AND NORTHWESTERN NODAWAY
COUNTIES UNTIL 300 AM CDT...

At 213 AM CDT, Doppler radar was tracking a strong thunderstorm near
Shubert, or 16 miles southwest of Tarkio, moving northeast at 55 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Tarkio, Rock Port, Fairfax, Burlington Junction, Rockport, Clearmont,
Elmo, Westboro, Watson, Indian Cave State Park and Phelps City.

This includes Interstate 29 between mile markers 99 and 119.

LAT...LON 4057 9482 4026 9542 4026 9555 4030 9556
      4032 9561 4031 9566 4032 9566 4034 9562
      4041 9566 4046 9564 4046 9568 4058 9554
TIME...MOT...LOC 0713Z 232DEG 49KT 4033 9566

Barham
Special weather statement, Mar 28, 6:36 AM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
636 AM CDT Sat Mar 28 2020

KSZ060-MOZ043-053-281215-
Linn KS-Bates MO-Cass MO-
636 AM CDT Sat Mar 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINN...SOUTH CENTRAL
CASS AND BATES COUNTIES UNTIL 715 AM CDT...

At 635 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fulton, or 8 miles south of Mound City, moving northeast at 65 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Butler, Adrian, Rich Hill, Pleasanton, Mound City, Archie, Hume,
Prescott, Amsterdam, Amoret, Foster, Passaic, Worland and Ballard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3804 9495 3856 9433 3836 9407 3828 9407
      3805 9437 3806 9461 3804 9462
TIME...MOT...LOC 1135Z 228DEG 55KT 3802 9480

Barham
Special weather statement, Mar 28, 6:53 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
653 AM CDT Sat Mar 28 2020

MOZ037-038-043-044-281245-
Cass MO-Johnson MO-Lafayette MO-Jackson MO-
653 AM CDT Sat Mar 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CASS...SOUTHWESTERN
LAFAYETTE...SOUTHEASTERN JACKSON AND NORTHWESTERN JOHNSON COUNTIES
UNTIL 745 AM CDT...

At 653 AM CDT, Doppler radar was tracking a strong thunderstorm over
East Lynne, or near Harrisonville, moving northeast at 50 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Harrisonville, Pleasant Hill, Odessa, Higginsville, Holden, Lone
Jack, East Lynne, Kingsville, Mayview, Baldwin Park, Lake Lafayette,
Strasburg, Gunn City, Fayetteville and Pittsville.

This includes Interstate 70 in Missouri between mile markers 36 and
53.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3858 9425 3869 9438 3914 9385 3892 9358
TIME...MOT...LOC 1153Z 230DEG 45KT 3869 9426

Barham
Special weather statement, Mar 28, 7:10 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
710 AM CDT Sat Mar 28 2020

MOZ043>045-053-054-281300-
Bates MO-Cass MO-Johnson MO-Pettis MO-Henry MO-
710 AM CDT Sat Mar 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CASS...NORTHWESTERN
HENRY...NORTHEASTERN BATES...WEST CENTRAL PETTIS AND JOHNSON COUNTIES
UNTIL 800 AM CDT...

At 710 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Adrian, moving northeast at 65 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Warrensburg, Knob Noster, Holden, Garden City, Whiteman Air Force
Base, La Monte, Leeton, Urich, Creighton, Chilhowee, Whiteman Afb,
Centerview, Blairstown, La Tour, Post Oak, Hartwell and Quick City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3855 9433 3893 9360 3893 9355 3869 9333
      3831 9405
TIME...MOT...LOC 1210Z 231DEG 56KT 3838 9422

Barham
Special weather statement, Mar 28, 7:15 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
715 AM CDT Sat Mar 28 2020

MOZ045-053-054-281300-
Bates MO-Pettis MO-Henry MO-
715 AM CDT Sat Mar 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR HENRY...SOUTHEASTERN BATES AND
SOUTHWESTERN PETTIS COUNTIES UNTIL 800 AM CDT...

At 715 AM CDT, Doppler radar was tracking a strong thunderstorm near
Appleton City, or 14 miles east of Rich Hill, moving northeast at 55
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Clinton, Windsor, Calhoun, Deepwater, Montrose, Coal, Rockville,
Brownington, Tightwad, La Due and Truman Lake.

LAT...LON 3805 9410 3804 9411 3823 9422 3856 9361
      3856 9351 3862 9350 3851 9344 3851 9352
      3821 9352 3822 9356 3820 9356 3821 9405
      3803 9406 3803 9409
TIME...MOT...LOC 1215Z 232DEG 49KT 3814 9409

Barham
Special weather statement, Mar 28, 7:37 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
737 AM CDT Sat Mar 28 2020

MOZ030-031-038-039-044-045-281330-
Ray MO-Carroll MO-Johnson MO-Saline MO-Lafayette MO-Pettis MO-
737 AM CDT Sat Mar 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PETTIS...
SOUTHEASTERN RAY...CARROLL...SALINE...LAFAYETTE AND NORTHEASTERN
JOHNSON COUNTIES UNTIL 830 AM CDT...

At 737 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Concordia, moving northeast at 50 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Warrensburg, Marshall, Odessa, Higginsville, Lexington, Carrollton,
Concordia, Slater, Sweet Springs, Waverly, Norborne, Corder, Alma,
Bosworth, Malta Bend, Blackburn, Mayview, Wakenda, Emma and Miami.

This includes Interstate 70 in Missouri between mile markers 34 and
74.

LAT...LON 3874 9369 3903 9405 3956 9344 3914 9294
TIME...MOT...LOC 1237Z 233DEG 45KT 3892 9370

Barham

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 8:53 PM CDTSpecial Weather StatementEAXHenry37 min
Mar 27, 9:03 PM CDTSevere Thunderstorm WarningEAXHenry27 min
Mar 28, 12:52 AM CDTSpecial Weather StatementEAXAtchison38 min
Mar 28, 2:07 AM CDTDense Fog AdvisoryEAXCaldwell, Clay, Clinton, Daviess, DeKalb, Gentry and 11 more7 hr
Mar 28, 2:13 AM CDTSpecial Weather StatementEAXAtchison47 min
Mar 28, 4:10 AM CDTWind AdvisoryEAXAdair, Andrew, Atchison, Bates, Buchanan, Caldwell and 29 more25 hr
Mar 28, 6:36 AM CDTSpecial Weather StatementEAXBates39 min
Mar 28, 6:53 AM CDTSpecial Weather StatementEAXLafayette52 min
Mar 28, 7:10 AM CDTSpecial Weather StatementEAXJohnson50 min
Mar 28, 7:15 AM CDTSpecial Weather StatementEAXHenry45 min
Mar 28, 8:06 AM CDTSpecial Weather StatementEAXChariton, Howard, Randolph, Saline54 min

Nearby

Special Weather Statements in Missouri, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.